KS Cosmetic Question - Laser treatment
Jun 26, 2011
I completed six chemo-therapy treatments with Doxil for KS. Legions were kept mostly superficial to the sides and bottoms of my feet, a large one on my leg and a few in my hands. They have flattened and lightened in color and are no longer painful. My question is a cosmetic one, I have been researching the best method to remove the more obvious legions. I am most interested in laser treatments to remove or lessen the discoloration of the legions. I have tried finding specialists but cannot find much information on this.
Response from Dr. Pierone
Hello, and thanks for posting.
I have seen persistent skin discoloration lasting years following KS remission in patients as well. There was a report that addressed this issue at the annual meeting of the American Society for Lasers in Medicine and Surgery (abstract 245). The authors reported significant improvement in KS lesion pigmentation after a series of laser treatments with a 755nm Alexandrite laser followed by treatment with a 532 nm Q-switched Nd:YAG laser. If you live near a city you should be able to find a laser specialist who has access to these lasers.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Hiv Symptoms Show Up The Day After Sex?
- Can You Get Hiv Aids From Kissing With A Cut In Your Mouth?
- If I Tested Negative But My Partner Is Positive Am I Hiv Positive Also?
- Likelihood Of Contracting Hiv From A Prostitute
- How Does Hiv Transfer From Female To Male?
- Regular Blood Testing Picks Up Some Abnormalities Caused By Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.